Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


veread-3tc/truvada not the same
May 11, 2005

you stated there is no diference in the april 20 2005 quetion on these two drugs. truvada added an " insignificant" molecule to 3tc to patented it in a veread combo (drug company pattent problems) according to my sources. the pill may have cllnical insignificace on viral load and t cell count but i wanted to inform you that when i was switched to truvada the (emtriva) made me very malase, fatiqued and unfocused mentally. you may want to revise your anwere as to alert others of what i found to be unacceptable side effects(preventing me from funtionability). jeff

Response from Dr. Sherer

Thank you for this report.

The antiviral effects and resistance characteristics of emtricitabine (FTC) and lamivudine (3TC) are comparable, and both have appeared to be very well tolerated in clinical trials to date. The main difference is pharmacologic, in that FTC has a much longer serum half-life, and is only dosed once daily.

As the signs and symptoms that you report have not been described in significant numbers to date in patients on FTC, I would urge you to discuss these side effects with your physician to ensure that there is/was not another identifiable cause that might account for them.

One of the most difficult problems for a clinician to deal with are low frequency side effects. There is always the possibility that an individual may have an idiosyncratic adverse drug reaction to any new drug, and this is possible in your case. Only a detailed review with an experienced HIV physician familiar with your history and status will help to determine whether this was indeed a reaction to FTC.

Thank you again for the information.


Previous
drug holiday for training gains?
Next
I'v tried all the medications, What next?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement